Neupro and Rash

I am also on Neupro 4 mg plus recipe 1.5 mg.

It has been working really well for the past 3 months, however I am now having an allergic reaction to the adhesive in the patch, really itchy! I have been told to discontinue the patch and I guess ultimately I will have to but very reluctant since i have augmented on other dopamine agonists and thought I finally had the answer. Dr. M recommended I switch to Mirapex ER. Unfortunately it is not covered by my health plan, in fact not available in Canada. However, I was able to get a prescription in Florida and to my horror, the cost is over $1,000 US a month.

I am at a loss as to what to do and wondered if anyone out there has a solution to the rash and itching with Neupro or has made the switch to Mirapex ER.

3 Replies

  • Hi, have you tried putting the patch on different parts of your body , moving it around alot to try to help with the itching? The dose is high and coupled with the dose of requip? Augmentation is likely to happen sooner rather than later.Have you considered trying a different class of meds instead of the Dopamine meds? How about trying strong painkillers eg Tramadol , or one of the anticonvulsant meds eg gabapentin/Pregablin.The other way is to try a low dose combination of meds from different classes.Good luck

  • Thanks for your concern. I have found that placing the patch on my thighs or abdomen renders it completely useless. And the very first time I placed one on my chest, I immediately experienced itchiness. That leaves very little territory, just upper arms, shoulders, and upper back.

    I had a very bad reaction to gabapentin. I am not familiar with Tramadol. Perhaps it is sold under a different name in Canada. I have already experienced augmentation before I started on Neupro. While the dosage I take is high it seems to be what I require for relief.

  • Hi, as far as I know Tramadol is under the same name in Canada, sometimes known as Ultram.Yes I know you have had Augmentation before so it is likely to happen again thats my concern. Lots have said Neupro doesn't work when placed on thigh, I wonder why that is ? I use it and it is working for me really well but my problem now is insomnia!

You may also like...